Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 40, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 29, 2014, 9:08 AM CDT for Harrison County, Mississippi. It took effect at Apr 29, 2014, 6:05 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2014, 9:08 AM CDT (14:08 UTC)
- In effect from
- Apr 29, 2014, 6:05 PM CDT
- Expired
- May 1, 2014, 10:25 AM CDT
- In force
- 40 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6).
- Action stage
- 8 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 4:32 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 29, 4:32 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 AM CDT TUE APR 29 2014
.SHORT TERM...
LARGE OCCLUDED LOW PRESSURE SYSTEM SPINNING OVER CENTRAL PART OF
THE COUNTRY HAS EJECTED A SURFACE FRONTAL BOUNDARY TO THE
APPALACHIANS AND ALONG THE CENTRAL GULF COAST. THIS WAS THE MAIN
DRIVER OF A WIDEPSPREAD AND DEADLY SEVERE WEATHER OUTBREAK DURING
THE PAST 48 HOURS. THE LARGE ORGANIZED AREA OF HEAVY RAINFALL
MOVED OFF THE MISSISSIPPI COAST AROUND 330 AM. THE FOCUS NOW
SHIFTS TO ANOTHER SPOKE OF ENERGY DROPPING FROM THE OCCLUDED
SYSTEM SOUTHWARD WITH A BIT OF AN ELEVATED COLD POOL. THIS
APPROACHING AIR MASS WILL HAVE A BETTER CAPABILITY OF PRODUCING
SOME HAIL AND HIGH WINDS WITH ANY CONVECTION THAT DEVELOPS DURING
DAYTIME HEATING. THE SHALLOW AIR FROM THE INITIAL FRONTAL PASSAGE
WAS YIELDING TO MOISTURE RETURN OVER LOUISIANA...SO RECOVERY IS
ALREADY TAKING PLACE FOR WHAT SHOULD BE ANOTHER ROUND OF STRONG TO
SEVERE STORMS OF A MORE CELLULAR VARIETY...MAINLY IN AREAS TO THE
NORTH AND EAST OF THE FORECAST AREA. STORM PREDICTION CENTER HAS
PLACED MUCH OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE
STORMS WITH A MODERATE RISK AREA POISED JUST NE OF THE FORECAST
AREA. TEMPERATURES ARE EXPECTED TO REACH THE MID 80S MOST
LOCATIONS WHICH WILL DESTABILIZE THE COLUMN PRETTY EFFICIENTLY BY
AFTERNOON. DUE TO ANTICIPATED CELLULAR NATURE OF RAINFALL...HAVE
OPTED TO DROP FLASH FLOOD WATCH BUT CONCEDE THAT A STATEMENT OR
TWO MAY BE NEEDED AT TIMES THIS AFTERNOON. SOME LINGERING SHOWERS MAY
STILL DEVELOP WEDNESDAY BUT SHOULD BE OF LESSER COVERAGE AND
INTENSITY.
.LONG TERM...
THE REMAINDER OF THE FORECAST PERIOD WILL BE ESSENTIALLY DRY WITH
NEAR NORMAL TEMPERATURES AS SURFACE HIGH STAYS PARKED OVE THE
REGION THROUGH NEXT MONDAY.
&&
.AVIATION...
SOME TERMINALS HAVE IFR CEILINGS DUE TO RESIDUAL MOISTURE
RETURNING INTO THE AREA THIS MORNING. GENERAL MVFR CEILINGS
EXPECTED THROUGH THE MORNING HOURS AND IMPROVING TO VFR LEVELS IN
THE AFTERNOON. THERE IS A 50 PERCENT CHANCE OF CONVECTION TODAY
BUT DUE TO CELLULAR NATURE...WILL LEAVE OUT OF TAFS AT THIS TIME
AND HANDLE WITH AMENDMENTS AS NEEDED ONCE THE PATTERN BECOMES A
LITTLE MORE CLEARER TODAY.
&&
.MARINE...
WINDS WILL REMAIN IN THE 15 TO 20 KNOT RANGE NEARLY ALL WATERS
THIS MORNING AND EARLY AFTERNOON BEFORE SETTLING A BIT LATER
TODAY. ONCE HIGH PRESSURE BUILDS OVERNIGHT...WINDS AND SEAS SHOULD
ABATE CONSIDERABLY FOR WEDNESDAY BEFORE PICKING UP A BIT THURSDAY
WITH COLD AIR ADVECTION. RELATIVELY LIGHT WINDS AND LOW SEAS ARE
EXPECTED FOR THE WEEKEND.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
MONITORING SEVERE WEATHER THREAT FOR TODAY
18Z SPECIAL BALLOON RELEASE SCHEDULED
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 57 76 48 / 50 20 10 10
BTR 87 59 77 49 / 50 20 10 10
ASD 84 63 80 52 / 50 40 20 10
MSY 84 65 79 57 / 50 40 20 10
GPT 81 67 81 56 / 50 40 30 10
PQL 81 65 80 53 / 50 40 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
24/RRHazardous weather outlook, Apr 29, 4:43 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 443 AM CDT TUE APR 29 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-292145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 443 AM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE HIGHER WIND GUSTS AND HAIL FROM THE STRONGER STORMS. SOME LOCALIZED HEAVY RAINFALL MAY RESULT IN BRIEF PONDING OF WATER. THE AREA OF GREATER THREATS SHOULD BE EAST OF THE I-55 CORRIDOR...PARTICULARLY OVER SOUTHEAST MISSISSIPPI. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 24/RR
In the hours before
Local storm report, Apr 29, 3:13 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 AM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM FLASH FLOOD GULFPORT 30.39N 89.07W
04/29/2014 HARRISON MS EMERGENCY MNGR
NUMEROUS ROAD ARE FLOODED IN THE CITY OF GULFPORT.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 29, 3:49 AM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 29, 5:08 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 7:16 AM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 29, 9:36 AM CDT | Special Marine Warning | LIX | 114 min | |
| Apr 29, 10:10 AM CDT | Special Marine Warning | LIX | 20 min | |
| Apr 29, 10:36 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 29, 11:39 AM CDT | Special Marine Warning | LIX | 111 min | |
| Apr 29, 12:34 PM CDT | Special Marine Warning | LIX | 41 min | |
| Apr 29, 2:01 PM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 29, 2:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Apr 29, 3:02 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 58 min |
| Apr 29, 3:23 PM CDT | Special Marine Warning | LIX | 82 min | |
| Apr 29, 5:58 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 47 min |
| Apr 29, 12:23 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 37 min |
| Apr 29, 1:43 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Apr 29, 2:14 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Apr 29, 9:08 AM CDT | River Flood Warning | LIX | Harrison | 48 hr |
| Apr 29, 12:44 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 61 min |
| Apr 29, 1:09 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 111 min |
| Apr 29, 1:39 PM CDT | Flash Flood Warning | LIX | Jackson | 2 hr |
| Apr 29, 4:00 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 45 min |
| Apr 29, 6:39 PM CDT | Flash Flood Warning | LIX | Harrison | 2 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.